MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO HYPODERMIC NEEDLE EDGE W/SYRINGE; NEEDLE, HYPODERMIC, SINGLE LUMEN

SMITHS MEDICAL ASD, INC. JELCO HYPODERMIC NEEDLE EDGE W/SYRINGE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 432215
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3: date of event is unknown; no information has been provided to date.Received for investigation two sealed primary packages for product 432215 lot numbers 4141022 and 4141024.Visual inspection of the returned samples did not reveal any defects or anomalies.The customer stated that the second lot ending in 024 did not have the half ml graduation markings on the syringe.Both packages were opened and examined.Lot number 4144022 had graduation scale markings starting at 0.5 ml with half ml increments to a 3ml capacity.The second lot, 4141024, had graduation markings only with numbers noted at the 1, 2, and 3ml.Review of the dhr and wip records for both lots indicated that three types of syringes can be used in assembling this hypodermic assembly.In this instance, two different syringes were used during the manufacturing of each lot.The syringe barrels are supplied items and come pre-printed.The finished good product is a standard item (not custom) therefore, it is possible that varying syringe styles will be used.Complaint information will continue to be monitored for any new information or adverse trends and further actions taken accordingly.A device history record (dhr) review reported no discrepancies or non-conformances during the manufacturing of the reported lot number.
 
Event or Problem Description
It was reported that lot number 4141022 for product number 432215 has half-ml increments marked on the syringe, but new lot number 4141024 for the same product number does not.The fault was discovered upon opening.There was no patient involvement and no patient injury.

Brand Name
JELCO HYPODERMIC NEEDLE EDGE W/SYRINGE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
10 bowman dr
keene NH 03431
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key20023928
Report Number1217052-2024-00080
Device Sequence Number7364070
Product Code FMI
UDI-Device Identifier00351688071029
UDI-Public(01)00351688071029(17)260416(10)4141024
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K071785
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/16/2026
Device Catalogue Number432215
Device Lot Number4141024
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2024
Initial Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown